Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 29, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 25, 2005, 3:49 PM PST for San Bernardino County, California. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2005, 3:49 PM PST (23:49 UTC)
- Expired
- Feb 25, 2005, 5:15 PM PST
- In force
- 86 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 252353 FFWSGX CAC071-260115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 349 PM PST FRI FEB 25 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...SAN BERNARDINO...RIALTO...REDLANDS... HIGHLAND...COLTON * UNTIL 515 PM PST * AT 345 PM PST...A STRONG THUNDERSTORM WITH VERY HEAVY RAIN WAS NEARLY STATIONARY OVER THE SAN BERNARDINO AREA. MUD SLIDES AND ROCK SLIDES ARE POPSSIBLE WITH THIS STORM. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. LAT...LON 3427 11704 3428 11731 3405 11744 3405 11706 $$ SMALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 25, 3:30 PM PST, 19 minutes earlier.
Area forecast discussion, Feb 25, 3:30 PM PST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 PM PST SAT FEB 25 2005 .SYNOPSIS...WEAK HIGH PRESSURE WILL BRING FAIR AND DRY WEATHER THROUGH THE WEEKEND...EXCEPT RESIDUAL MOISTURE AND INSTABILITY WILL CONTINUE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS THROUGH SATURDAY. ANOTHER STORM MOVING THROUGH NORTHERN CALIFORNIA WILL BRING A CHANCE OF SHOWERS SUNDAY NIGHT THROUGH TUESDAY. HIGH PRESSURE WILL BRING FAIR AND WARMER WEATHER THE SECOND HALF OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. UPDATED FOR FLASH FLOOD WATCH. .SHORT TERM...CUMULUS WASTED NO TIME BUILDING TODAY OVER THE MOUNTAINS WHILE THE MARINE STRATUS LAYER WAS SLOW TO CLEAR. SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM WERE NOTED BY 125 PM. WITH CONSIDERABLE MOISTURE AND INSTABILITY AVAILABLE BASED ON THE MODELS...LOOKS LIKE WE WILL HAVE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS INTO THE EVENING OVER THE MTNS...AND PERHAPS THE FOOTHILLS...VALLEYS...AND DESERTS. THUNDERSTORMS OVER AND NEAR THE MOUNTAINS COULD CAUSE FLASH FLOODING. AFTER THE ACTIVITY TODAY WINDS DOWN...A CONSIDERABLE AMOUNT OF MOISTURE WILL REMAIN IN THE LOW LEVELS WHICH SHOULD REESTABLISH THE MARINE STRATUS LAYER W OF THE MTNS. BUILDING 500 MB HEIGHTS SHOULD HELP TO DECREASE THE CLOUDS AND SHOWERS SAT AFTERNOON...BUT THERE COULD STILL BE A FEW AROUND...MAINLY IN THE SAN BERNARDINO MTNS. AFTER THAT...LOOKS LIKE WEAK RIDGING ALOFT SHOULD KEEP US DRY THROUGH SUN. THERE IS ANOTHER MAJOR STORM LOCATED NEAR 45N/145W WHICH WILL IMPACT CENTRAL AND N CA BY SUN. THE TRAILING S END OF THIS SYSTEM WILL BRING A CHANCE OF SOME LIGHT RAIN AND SNOW TO SOCAL BUT AMOUNTS DO NOT LOOK VERY IMPRESSIVE. THE STORM TRACK DOES APPEAR TO BE IN THE PROCESS OF SHIFTING BACK TO THE NORTH. MODELS GENERALLY CONCUR ON THIS SOLUTION BY THE MIDDLE OF NEXT WEEK...BUT THERE IS NO CONSENSUS IN THE NEAR TERM. THE EUROPEAN MEDIUM RANGE MODELS CONTINUE TO SHOW SOME RAIN HERE MONDAY...FROM THE STORM OVER THE E PACIFIC NOW...WHILE THE GFS AND NAM MODELS LOOKS DRY. THIS HAS BEEN THE CASE MUCH OF THE WINTER...AND THE EUROPEAN MODELS HAVE COME OUT THE CLEAR WINNERS. HAVE DECIDED TO LEAVE A CHANCE OF RAIN IN THE ZONE FORECASTS EARLY NEXT WEEK BASED ON THESE MODELS. THE FLOOD WARNING BELOW HODGES DAM WILL BE REPLACED WITH A SMALL STREAM FLOOD ADVISORY. THE SPILLAGE IS SLOWLY DECREASING AND ANY IMPACT DOWNSTREAM SHOULD BE LESSENING WITH TIME. .LONG TERM...CONSENSUS IN THE MEDIUM RANGE MODELS BRINGS A HIGHER CONFIDENCE OF STRONG RIDGING OVER THE SOUTHWEST BY THE LATTER HALF OF NEXT WEEK. THIS PATTERN WOULD BRING AN EXTENDED PERIOD OF FAIR... DRY...AND WARM WEATHER BEGINNING WED...AND CONTINUING THROUGH THE FOLLOWING WEEKEND. && .SGX WATCHES/WARNINGS/ADVISORIES... FLOOD ADVISORY FOR THE SAN DIEGUITO RIVER BELOW HODGES DAM... SEE LAXFLSSGX. FLASH FLOOD WATCH FOR AREAS IN AND NEAR THE MOUNTAINS UNTIL 900 PM TONIGHT...SEE LAXFFASGX. && JAD/ATKIN
Hazardous weather outlook, Feb 25, 3:30 PM PST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK ...UPDATED... NATIONAL WEATHER SERVICE SAN DIEGO CA 330 PM PST FRI FEB 25 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-261400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST FRI FEB 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM FOR ALL AREAS EXCEPT COASTAL ZONES AND COACHELLA VALLEY.. ...FLOOD ADVISORY REMAINS IN EFFECT THE SAN DIEGUITO RIVER BELOW HODGES DAM... SHOWERS AND THUNDERSTORMS ARE BUILDING THIS AFTERNOON...ESPECIALLY ACROSS THE SAN BERNARDINO AND SAN DIEGO COUNTY MOUNTAINS, AND THE INLAND VALLEYS OF SAN DIEGO....RIVERSIDE...AND SAN BERNARDINO COUNTIES. THE THUNDERSTORMS WILL PERSIST THROUGH MID EVENING AND MAY PRODUCE LOCALIZED FLOODING AND MUDSLIDES. A FEW THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. A SMALL CHANCE OF RAIN IS IN THE FORECAST SUNDAY THROUGH TUESDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. PURPURA
In the hours before
Local storm report, Feb 25, 2:35 PM PST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
235 PM PST FRI FEB 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL HIGHLAND 34.12N 117.19W
02/25/2005 0.50 INCH SAN BERNARDINO CA TRAINED SPOTTER
PEANUT-SIZE HAIL
&&
BNDLocal storm report, Feb 25, 3:37 PM PST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
337 PM PST FRI FEB 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL CUYAMACA PEAK 32.95N 116.61W
02/25/2005 0.25 INCH SAN DIEGO CA TRAINED SPOTTER
&&
BNDThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:19 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 56 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.